Close

Find Meth Addiction Treatment - 24 Hour Helpline 1-800-853-1387

Supporting Recovery for Methamphetamine Addiction
24 Hour Crystal Meth Helpline 1-800-853-1387

»

Ask Michelle - Questions & Answers about Meth Addiction and Recovery

  • Mar
    16

    Body Sores

    Question:
    How can someone get rid of the sores on their body caused by meth? Is there an over the counter prescription that works?

    Answer:
    One of the effects of methamphetamine use is the sores that develop due to the dangerous toxic drug. Meth causes the person to feel odd sensations under the skin that seem like insects or bugs crawling, these sensations are imaginary. Meth users compulsively pick at these areas developing sores. They can become infected very easily if not taken care of and kept clean.

    Neosporin anti-bacterial ointment does help but you can't continue to pick and scratch at the area. These sores can get bad enough that you may have to seek medical attention for them. The Neosporin will help with mild infection but will do nothing for the sensations felt under and on the skin from meth use. These sensations will continue and get worse the more you use meth.

    Followup Question:
    A very young child has developed a skin condition and the parent believes it to be contact "speed bumps" and thinks that they can't visit doctor because of it. Is it possible for a meth user to transfer toxins to another person through prolonged (45 min) skin to skin contact? The user was sweating and the contact occurred while holding the child with arm underneath touching the child's bare back legs. The skin condition is moving / changing and the user has no such condition. Is this possible or just an urban myth?

    Answer:
    It could be possible, a child's skin is very sensitive and the toxins in the meth when the users sweats could possibly irritate a child. I would recommend taking the child to the doctor if it doesn't clear up in a couple of days. The child's health is what's most important at this time.

    Followup Question:
    Is there anything I can do to help the sores heal faster?

    Answer:
    An anti-bacterial ointment like Neosporin can help but you must understand the sores will continue to develop. Picking and scratching is what makes them worse; most people pick off the scabs and make the sores worse and possibly infected. As long as a person continues the use of meth they will constantly feel sensations under the skin and develop rashes. The user compulsively picks and scratches at the areas and develops sores.

    An Email From a User

    Question:
    I just started using meth about 2 years ago. I have been off it for about 3 months now because of the blisters on my face/body whenever I used it. Like I said, it has been 3 months, and I still have glass chards and blisters coming out of my face. I am a beautiful Italian, French Indian woman of 39 PLEASE PLEASE PLEASE help me get rid of the stuff I am a social misfit of this, and can't even go to family functions or even to work because of it. Julie, Anoka, MN, USA

    Answer:
    Meth is very dangerous and toxic, the chemicals in meth cause very serious consequences when used as you can see. Using and anti-bacterial ointment may help but it's important not to do meth anymore. These blisters will hopefully go away over time, each user experiences blisters and rashes a little different, some are worse than others. If they don't you may have to see a dermatologist or a physician.

0 Responses to Body Sores

  •  

    There are no comments for this post yet. Use the form below to be the first!

Leave a Reply

To protect the integrity of our site all comments are reviewed prior to being shown, we apologize for the small delay, but this brings a better experience for our readers. SPAM & rude comments are not tolerated, and they will never be approved.


  • Name
  • Website URL
  •  
  • Message
  • Verification